Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 279, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 14, 2006, 3:38 PM EDT for Jackson County, Lawrence County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2006, 3:38 PM EDT (19:38 UTC)
- Expired
- Jul 14, 2006, 4:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, IN, Lawrence County, IN
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 141938
SVRIND
INC071-093-142030-
/O.NEW.KIND.SV.W.0279.060714T1938Z-060714T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 PM EDT FRI JUL 14 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF BEDFORD...
* UNTIL 430 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BEDFORD...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MITCHELL AROUND 345 PM EDT...
MEDORA AROUND 425 PM EDT...
BROWNSTOWN AROUND 430 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3889 8665 3874 8665 3869 8659 3870 8638
3879 8626 3879 8600 3894 8598 3894 8631
$$
JOHNSON2 follow-up statements
000
WWUS53 KIND 142003
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
403 PM EDT FRI JUL 14 2006
INC071-093-142030-
/O.CON.KIND.SV.W.0279.000000T0000Z-060714T2030Z/
JACKSON-LAWRENCE-
403 PM EDT FRI JUL 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EASTERN LAWRENCE AND SOUTHWESTERN JACKSON COUNTIES...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHWEST OF MEDORA...OR ABOUT 8 MILES EAST OF
BEDFORD...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MEDORA AROUND 420 PM EDT...
BROWNSTOWN AROUND 430 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3891 8645 3876 8652 3872 8646 3870 8638
3879 8626 3879 8600 3894 8598 3894 8631
$$
JOHNSON000
WWUS53 KIND 142026
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EDT FRI JUL 14 2006
INC071-093-142036-
/O.EXP.KIND.SV.W.0279.000000T0000Z-060714T2030Z/
JACKSON-LAWRENCE-
426 PM EDT FRI JUL 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE AND
SOUTHWESTERN JACKSON COUNTIES EXPIRES AT 430 PM EDT...
LAT...LON 3891 8645 3876 8652 3872 8646 3870 8638
3879 8626 3879 8600 3894 8598 3894 8631
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:52 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 14, 2:52 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 252 PM EDT FRI JUL 14 2006 .DISCUSSION FOR ZONES AND GRIDS... THUNDERSTORM CHANCES THIS EVENING AND TEMPERATURES IN THE REST OF THE FORECAST WILL BE THE MAIN FORECAST FOCUS FOR TODAY. THUNDERSTORMS THIS AFTERNOON WERE PRIMARILY ACROSS NORTHERN INDIANA...NORTHEAST ILLINOIS AND NEAR THE OHIO RIVER. EVEN THOUGH THUNDERSTORM ACTIVITY TO OUR WEST HAS BEEN MINIMAL SO FAR THIS AFTERNOON...DEVELOPMENT IS EXPECTED ESPECIALLY ACROSS THE NORTHERN AND EASTERN PARTS OF OUR FORECAST AREA. WATER VAPOR IR SHOWS A WELL DEFINED UPPER TROUGH FROM MICHIGAN UPPER PENINSULA TO NORTHWEST ILLINOIS. THERE WAS ALSO A MID LEVEL CIRCULATION OVER SOUTHEAST MISSOURI. THE MID LEVEL CIRCULATION WILL TRACK INTO KENTUCKY THIS EVENING...WHILE THE UPPER TROUGH MOVES EAST ACROSS NORTHERN INDIANA. NAM SHOWS A SHARP INCREASE IN CONVECTION ACROSS NORTHERN PARTS OF OUR FORECAST AREA AS THE UPPER TROUGH MOVES EASTWARD. THUS WILL CONTINUE LIKELY POPS THERE WHILE CHANCE POPS WILL BE THE RULE ELSEWHERE. THUNDERSTORMS WILL END MOST AREAS NEAR OR SHORTLY AFTER MIDNIGHT AS TROUGH CONTINUES EASTWARD. WITH SOME PRECIPITATION THIS EVENING...WILL GO CLOSER TO COOLER MET FWC MOS TEMPERATURES TONIGHT. STRONG UPPER RIDGE OVER OVER THE CENTRAL PLAINS WILL BUILD EAST TOWARDS INDIANA NEXT FEW DAYS. BOTH GFS AND NAM INCREASE 850 MB TEMPERATURES TO AROUND 20 DEGREES CELSIUS SATURDAY...THE LOWER 20S SUNDAY AND SOME AREAS TO THE MID 20S ON MONDAY. SOME OF THE GUIDANCE TEMPERATURES SUGGEST HIGHS IN THE UPPER 90S BY SUNDAY OR MONDAY. WILL NOT GO QUITE THAT WARM THAT QUICKLY SINCE SOIL IS STILL HIGH. NEVERLESS TEMPERATURES IN THE MID 90S ARE POSSIBLE AND HEAT INDEX VALUES MAY REACH 105 IN OUR WEST AND SOUTHWEST BY MONDAY. GFS AND DGEX START TO WEAKEN UPPER RIDGE A LITTLE THURSDAY AND FRIDAY AS A WEAK TROUGH MOVES INTO THE GREAT LAKES. THIS MAY RESULT IN A SLIGHT MODERATION OF TEMPERATURES AND A SLIGHT CHANCE OF THUNDERSTORMS TOWARDS THE END OF OUR 7 DAY FORECAST. && .AVIATION...DISCUSSION FOR 141800Z TAF ISSUANCE. OLD OUTFLOW BOUNDARY FM LAST NIGHT/S CONVECTION CURRENTLY EXTENDING FM FAR NW IND SWWD INTO SRN IL. THIS SHOULD SERVE AS A FOCUS FOR TSTM DVLPMT OVR THE NEXT COUPLE OF HRS AS CONVECTIVE TEMPS ARE JUST ABOUT REACHED. XPCTG A BROKEN LINE OF CONVECTION TO MOV ACRS THE AREA LTR THIS AFT IN ASSOCIATION WITH OUTFLOW. APPEARS BEST THREAT FOR CONVECTION DIRECTLY AFFECTING THE TERMINALS WL BE THRU ABOUT 142200Z...ALTHOUGH A LINGERING THREAT MAY EXIST TIL ABOUT 150200Z WHEN UPPR SYS PASSES THRU. HI P-WATER VALUES SUGGEST IFR CONDS IN TSTMS. CROSSOVER TEMPS SUGGEST FOG WL PROB FORM AGAIN TONIGHT...BUT WITH SOME DRIER AIR FILTERING IN...FOG MAY NOT BE QUITE AS DENSE AS THE PAST COUPLE OF NIGHTS. CURRENT THINKING AREAS OF MVFR TYPE FOG SHOULD DVLP TOWARDS 150600Z. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JEH AVIATION...JAS
Hazardous weather outlook, Jul 14, 5:05 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 505 AM EDT FRI JUL 14 2006 INZ021-028>031-035>049-051>057-060>065-067>072-150915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 405 AM CDT FRI JUL 14 2006 /505 AM EDT FRI JUL 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS CENTRAL INDIANA TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE HIGHEST CHANCES FOR SEVERE WEATHER WILL LIKELY BE THIS AFTERNOON INTO THE EVENING HOURS. AT THIS TIME...THE MAIN HAZARDS ARE EXPECTED TO BE ISOLATED DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. FLOODING OF ROADWAYS...SMALL CREEKS...AND STREAMS WILL ALSO BE A THREAT IN AREAS WHERE HEAVY RAIN OCCURS. LIGHTNING IS A THREAT WITH ALL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH TEMPERATURES WILL LIKELY REACH THE LOWER 90S SATURDAY THROUGH NEXT WEEK. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL CAUSE HEAT INDICES TO POTENTIALLY EXCEED 100 DEGREES IN MANY AREAS...ESPECIALLY LATE IN THE WEEKEND AND EARLY NEXT WEEK. HEAT INDICES AT THESE LEVELS ARE POTENTIALLY DANGEROUS TO VULNERABLE MEMBERS OF THE POPULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) NIELD
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:32 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.